Keith Freeland

Continuing Lecturer / Director – Business Asministration and Mathematics Double Degree Program
Keith Freeland

Contact Information:
Keith Freeland

Keith Freeland obtained his Bachelor of Science degree in Actuarial Science from the University of Calgary and his PhD in Business Administration from the University of British Columbia. In 1991, he received his American Statistical Association (ASA) designation from the Society of Actuaries.

Currently Keith primarily teaches mathematical finance and financial risk management ACTSC 231 (Mathematics of Finance), MATBUS 470 (Derivatives) and MATBUS 472 (Risk Management).

From 2000 until 2010, Keith was an assistant professor in the Department of Statistics and Actuarial Science at the University of Waterloo. While he is no longer active in research, his areas of interest included equity-linked insurance products and discrete-valued time series. The following is a list of his refereed publications.


  • Song, Freeland, Biswas and Zhang (2012) Statistical Analysis of Discrete-Valued Time Series Using Categorical [Association of Records Managers] ARMA Models. Computational Statistics and Data Analysis, forthcoming.
  • McCabe, Martin and Freeland, (2011). A quasi-locally most powerful test for correlation in the conditional variance of positive data. Australian and New Zealand Journal of Statistics Volume 53, Issue 1, 43-62.
  • Freeland, (2010). True Integer Value Time Series, Advances in Statistical Analysis. Vol. 94, issue 3, 217-229.
  • Hardy, Freeland and Till, (2006). Validation of Long-Term Equity Return Models for Equity-Linked Guarantees, North American Actuarial Journal Volume 10, number 4, 28-47.
  • Freeland, R.K., McCabe, B.P.M. (2005) Asymptotic Properties of the CLS Estimator in the Poisson [Autoregressive] AR(1) Model. Statistics and Probability Letters Vol. 73 issue 2, 147-153.
  • Freeland, R.K. and McCabe, B.P.M. (2004) Forecasting Discrete Valued Low Count Time Series. International Journal of Forecasting, 20, 427-434.
  • Freeland, R.K., and McCabe, B.P.M. (2004) Analysis of Low Count Time Series Data by Poisson Autoregression. Journal of Time Series Analysis Vol. 25, No. 5, 701-722.